Hi bradnc53, glad to hear some help is available and you are also getting some you time. Hope all goes well I know none of it is easy but it's all worth it in the end and there will be so good happy memories to make soon , take care to both of you , ju
Thanks for taking the time to reply. I really appreciate it.
My wife came off citalopram because she was taking Femura (?) at the same time. One night she nearly died from atrial fibrillation. Her consultant thought it might be the combination. She came off 'cold turkey'. Maybe she is getting withdrawal symptoms.
Thankfully, she is currently at the Lukas Clinic near Basel. She is there for a week so I hope that they will be able to help. It also gives me a break, which I badly need.
Hi bradnc53, I'm currently in treatment for bc number 5 chemo tomorrow. I'm was taking citalopram since I agnostics but its recently been changed to one which gives a sedative effect as I'm struggling to sleep. I've been on citalopram before I'm also a staff nurse and have many experiences of patients on antidepressana I'm also the sister of a 46 year old male who has had serious mental health issues I'm suppose I'm telling you all this so you have some background of where I'm coming from. You don't say why your wife had to one off citalopram but I hope they trot rated the drug so she came of slowly, it's one of my bugbears on my ward where a consultant come s on and just crosses an antidepressant off a patients meds chart, it causes horrible withdrawal symptoms and is much kinder when done slowly. I remember with postnatal depression I actually had the antidepressant dispensed in liquid form so I. Pyle reduce it very slowly as it caused me Hugh mood swings, crying and physical symptoms which were as far as I can remember , a tingling numb feeling in mouth and lips , tingling weak legs, palpitations , low mood. It makes you feel negative coming off or not being on it , with me I think it's because I feel a bit numb on it in a sense it stoops me thinking to deeply but off it negative thoughts and fears arrive especially after bc. Can you go with her to drs to see if an alternative or a support system for her to talk to it does help , sometimes you take it out on the person you live with even though you love them and then you feel terrible it's a vicious circle. Off course it's very difficult for you too and you also need support you've been there for her at a very personal difficult time and still are. I'm sure there must be some follow up but I don't know the system in Switzerland but you can't just come of antidepressants and no follow up surely. I hope you both find a solution and move on and find some fab times and a happy future , that's what I'm hoping for , all the best , please chase up a follow up for both of you , good luck . Ju
Hi. My wife had a mastectomy last July and has been coping well. Recently she had to come off citalopram, which was helping with her anxiety and depression. She had been taking it for three years.
She has gone back to her old self, bordering on suicidal. Everything is wrong-especially me. She hates everything and everybody, nothing is right, Switzerland (where we live) is unbearable. Everything is negative. I am a positive person and find all the negativity difficult, especially when she will not get help. She does not think she needs help and I am the one who should see a psychiatrist.
We nearly split up 5 years ago and we are struggling again now. I am not allowed feelings and everything should be about her as she has cancer.
I am at my wits end as whatever I do and say is wrong. Her depression and negativity drags me down. I want to support her but really struggle to stay positive. Life is simply drudgery now.